Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 9, 2005, 6:03 PM EDT for Palm Beach County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2005, 6:03 PM EDT (22:03 UTC)
- Expired
- Aug 9, 2005, 6:26 PM EDT
- In force
- 23 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 127 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1327 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 092204 SVRMFL FLC099-092300- /O.NEW.KMFL.SV.W.0095.050809T2203Z-050809T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 603 PM EDT TUE AUG 9 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA * UNTIL 700 PM EDT * AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTH BAY...AND MOVING NORTHEAST AT 10 MPH. * THE STORM WILL AFFECT... SOUTH BAY BY 605 PM EDT BELLE GLADE BY 615 PM EDT SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...PENNY SIZED HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2665 8091 2655 8075 2677 8053 2691 8074 $$ CHRISTENSEN
1 follow-up statement
000 WWUS52 KMFL 092226 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 625 PM EDT TUE AUG 9 2005 FLC099-092235- /O.CAN.KMFL.SV.W.0095.000000T0000Z-050809T2300Z/ PALM BEACH FL- 625 PM EDT TUE AUG 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PALM BEACH COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS DISSIPATED AND IS NO LONGER A THREAT...THUS THE WARNING HAS BEEN CANCELLED. THE REMNANTS OF THIS STORM CONTINUE TO MOVE NORTHWEST TOWARD PAHOKEE AND CANAL POINT. RESIDENTS IN THESE AREAS CAN EXPECT FREQUENT LIGHTNING AND HEAVY RAINFALL FOR THE NEXT HALF HOUR. LAT...LON 2665 8091 2655 8075 2677 8053 2691 8074 $$ CHRISTENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:48 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 9, 1:48 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 148 PM EDT TUE AUG 9 2005 .DISCUSSION...RELATIVELY FLAT SYNOPTIC PATTERN OVERALL WILL MAINTAIN NEAR CLIMATOLOGICAL WEATHER CONDITIONS ACROSS SOUTH FLORIDA THROUGH MUCH OF THE WEEK. TROPICAL WAVE CURRENTLY IN THE CARIBBEAN AROUND 70W SHOULD BRUSH BY SOUTH FLORIDA LATE WEDNESDAY NIGHT INTO THURSDAY. LATEST MOS GUIDANCE DOES SHOW HIGHER POPS THURSDAY AND SATELLITE IMAGERY SHOWS NUMEROUS SHOWERS/STORMS JUST AHEAD OF THE WAVE AXIS. HAVE NUDGED UP POPS FOR THURSDAY AS A RESULT. REMAINDER OF FORECAST LOOKS GOOD WITH A TREND TOWARD A MORE EASTERLY FLOW AS RIDGE BEGINS TO BUILD OVER THE WESTERN ATLANTIC SURFACE AND ALOFT. && .MARINE...WINDS/SEAS WILL REMAIN ON THE LIGHT SIDE THROUGH THE WEEK. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 91 77 90 / 40 50 30 50 FORT LAUDERDALE 79 90 79 91 / 40 50 30 50 MIAMI 79 91 79 91 / 40 50 30 50 NAPLES 77 91 78 91 / 20 40 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 9, 9:48 AM EDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 948 AM EDT TUE AUG 9 2005 FLZ063-066>075-100930- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 948 AM EDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...HIGH RISK OF LIGHTNING... THUNDERSTORMS: NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS SOUTH FLORIDA AND CONTINUE INTO THE EVENING. THUNDERSTORMS WILL DEVELOP LATE THIS MORNING ALONG THE GULF COAST SEA BREEZE AND MOVE SLOWLY EAST...FAVORING THE INTERIOR AREAS OF SOUTH FLORIDA AND THE LAKE OKEECHOBEE REGION DURING MID DAY. BY LATE AFTERNOON...THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE METRO ATLANTIC COASTAL COUNTIES AND LAST INTO THE EVENING HOURS. THE THUNDERSTORMS WILL FINALLY BEGIN TO DIMINISH OVER LAND AREAS AROUND 9 PM. THE THUNDERSTORMS WILL PRODUCE BRIEF WIND GUSTS TO 35 MPH AND LOCALLY HEAVY RAINS WITH ISOLATED SPOTS RECEIVING AS MUCH AS 3 INCHES. HOWEVER THE GREATEST DANGER WILL BE FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Aug 9, 3:07 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 307 PM EDT TUE AUG 9 2005 FLZ072-091930- BROWARD METROPOLITAN- 307 PM EDT TUE AUG 9 2005 ...STRONG THUNDERSTORM DEVELOPING NEAR SUNRISE... AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SUNRISE. THIS STORM WAS MOVING SLOWLY NORTHEAST TOWARD TAMARAC. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.
Local storm report, Aug 9, 3:19 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG TAMARAC 26.21N 80.27W
08/09/2005 BROWARD FL TRAINED SPOTTER
POWERLINE DOWN NEAR UNIVERSITY DRIVE AND COMMERCIAL BLVD.
&&
CHRISTENSENSpecial weather statement, Aug 9, 3:41 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 341 PM EDT TUE AUG 9 2005 FLZ073-074-092010- DADE METROPOLITAN-WESTERN DADE- 341 PM EDT TUE AUG 9 2005 ...STRONG THUNDERSTORM ALONG KROME AVENUE... AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THE INTERSECTION OF KROME AVENUE AND KENDALL DRIVE...MOVING NORTHEAST AT 5 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.
Special weather statement, Aug 9, 3:52 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 352 PM EDT TUE AUG 9 2005 FLZ072-074-092015- BROWARD METROPOLITAN-DADE METROPOLITAN- 352 PM EDT TUE AUG 9 2005 ...STRONG STORM DEVELOPING NEAR DORAL... AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING BETWEEN DORAL AND HIALEAH. THIS STORM WAS NEARLY STATIONARY. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.
Special weather statement, Aug 9, 4:44 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 444 PM EDT TUE AUG 9 2005 FLZ067-068-092115- PALM BEACH EASTERN-PALM BEACH WESTERN- 444 PM EDT TUE AUG 9 2005 ...STRONG THUNDERSTORM OVER RURAL NORTHERN PALM BEACH COUNTY... AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF LION COUNTRY SAFARI...OR 14 MILES SOUTHWEST OF JUPITER...MOVING NORTH AT 10 MPH. THIS STORM WILL CONTINUE TO MOVE NORTH AND REACH STATE ROAD BY 505 PM. MOTORISTS ALONG STATE ROAD 710 AND ANY INTERESTS WEST OF CALOOSA CAN EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS OVER THE NEXT 30 MINUTES. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.
Special weather statement, Aug 9, 5:45 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 545 PM EDT TUE AUG 9 2005 FLZ067-092215- PALM BEACH WESTERN- 545 PM EDT TUE AUG 9 2005 ...STRONG THUNDERSTORM SOUTHWEST OF OKEELANTA... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF HOLEY LAND WILDLIFE AREA...OR 11 MILES SOUTH OF SOUTH BAY...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL MOVE ACROSS HIGHWAY 27 BY 610 PM. MOTORISTS ALONG HIGHWAY 27 AND INTERESTS AROUND OKEELANTA CAN EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...AND TORRENTIAL DOWNPOURS. SMALL HAIL IS ALSO POSSIBLE. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:35 PM EDT | Special Marine Warning | MFL | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.